Alert archive / California / Wind Advisories in 2009
Wind Advisory 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 15, 2009, 12:40 PM PDT. It took effect at Mar 15, 2009, 12:48 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 12:40 PM PDT (19:40 UTC)
- In effect from
- Mar 15, 2009, 12:48 PM PDT
- Expired
- Mar 15, 2009, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 151940 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1240 PM PDT SUN MAR 15 2009 CAZ059-160300- /O.NEW.KLOX.WI.Y.0019.090315T1940Z-090316T0300Z/ ANTELOPE VALLEY- 1240 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE TO DEVELOP THIS AFTERNOON AND REAMIN STRONG THROUGH EARLY THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ HALL
2 follow-up statements
000 WWUS76 KLOX 151948 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1248 PM PDT SUN MAR 15 2009 CAZ059-160300- /O.COR.KLOX.WI.Y.0019.090315T1948Z-090316T0300Z/ ANTELOPE VALLEY- 1248 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE TO DEVELOP THIS AFTERNOON AND REMAIN STRONG THROUGH EARLY THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ HALL
000 WWUS76 KLOX 160240 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 740 PM PDT SUN MAR 15 2009 ...WIND ADVISORY FOR THE ANTELOPE VALLEY WILL BE ALLOWED TO EXPIRE AT 800 PM PDT THIS EVENING... THERE WILL CONTINUE TO WESTERLY WINDS 15 TO 25 MPH ACROSS PORTIONS OF THE ANTELOPE VALLEY WITH LOCAL GUSTS TO 35 MPH ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING. THEREFORE...THE WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN ALLOWED TO EXPIRE AT 8 PM THIS EVENING. CAZ059-160345- /O.EXP.KLOX.WI.Y.0019.000000T0000Z-090316T0300Z/ ANTELOPE VALLEY- 740 PM PDT SUN MAR 15 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT ACROSS THE ANTELOPE VALLEY. THERE WILL BE LOCAL GUSTS TO 35 MPH ACROSS PORTIONS OF THE WESTERN ANTELOPE VALLEY THROUGH THE EVENING HOURS...GENERALLY NEAR LAKE PALMDALE AND POPPY PARK AS WELL AS HIGHWAY 14 NEAR THE SOLDEDAD PASS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 11:00 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 15, 11:00 AM PDT, 1 hour 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 AM PDT SUN MAR 15 2009 UPDATED AVIATION SECTION .UPDATE...LATEST VISIBLE SATELLITE IMAGERY INDICATES A FAIR AMOUNT OF CLOUDINESS OVER SOUTH COAST BASIN THIS MORNING...WHILE OVER THE CENTRAL COAST CLOUDS ARE BURNING OFF FINE. STRATOCUMULUS CLOUDS OVER LOS ANGELES AND VENTURA COUNTIES THIS MORNING ARE EXPANDING AND BECOMING A BIT THICKER LATE THIS MORNING. NAM BUFR TIME HEIGHT SECTIONS INDICATE THAT THE A HIGH AMOUNT OF MOISTURE WILL REMAIN IN PLACE THROUGHOUT TODAY...ESPECIALLY OVER THE VALLEY AREAS. SOME CONCERN IS PRESENT THAT SKIES WILL REMAIN MOSTLY CLOUDY THROUGH LATE THIS AFTERNOON. AN UPDATE WILL BE PERFORMED TO REFLECT THIS IDEA. MAIN PROBLEM WILL BE HOW TO DEAL WITH THE COOLING CLOUD TOPS TO THE NORTH OF THE AREA. MODELS INDICATE THIS AREA PUSHING SOUTH THROUGHOUT TODAY. SOME ISOLATED SHOWERS ARE PRESENT BENEATH THE COOLER CLOUD TOPS ON KMUX RADAR. NAM-WRF AND GFS SOLUTIONS PUSH THE AREA OF MOISTURE ASSOCIATED WITH THE FEATURE SOUTHWARD THIS AFTERNOON AND THROUGH THIS EVENING. SOME LOCAL POPS WERE ADDED TO THE PACKAGE OVER THE MOST FAVORABLE TERRAIN...BUT PRECIPITATION WILL LIKELY NOT BE MEASURABLE AND WILL NOT BE MENTIONED IN THE TEXT UPDATE. && .PREV DISCUSSION... /ISSUED 349 AM PDT SUN MAR 15 2009/ SHORT TERM...A 4000 FOOT DEEP MARINE LAYER WAS IN PLACE ACROSS THE FCST AREA THIS MORNING. LOW CLOUDS WERE WIDESPREAD IN CSTL AND VALLEY AREAS OF L.A. COUNTY...AND CLOUDS HAVE PUSHED TO THE CSTL SLOPES. N-S GRADS WERE KEEPING CLOUDS AWAY FROM THE S CST OF SBA COUNTY...BUT EXPECT THAT TO CHANGE AS GRADS RELAX. ONCE AGAIN TODAY...THE WRF SHOWS LOTS ON LOW LVL MOISTURE LINGERING ACRS L.A. AND VTU COUNTIES TODAY...SO EXPECT SKIES TO REMAIN AT LEAST PTLY CLOUDY TODAY. N OF PT CONCEPTION...WHERE THE MARINE INVERSION WAS WEAKER...THE CLOUD PATTERN WAS CHAOTIC IN NATURE. IN GENERAL...SKIES WERE PARTLY TO MOSTLY CLOUDY NORTH OF PT CONCEPTION...AND WHILE THE WRF SHOWS SOME DECREASE IN MOISTURE THERE LATE THIS MORNING...MOISTURE INCREASES THIS AFTERNOON...SO WILL JUST GO WITH PTLY TO MOSTLY CLOUDY FOR THE DAY. GOOD ONSHORE GRADS WILL LEAD TO SOME GUSTY WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON...POSSIBLY NEAR...BUT LIKELY JUST BELOW ADVISORY LEVELS. N-S GRADS WILL BE STRONG ENOUGH TO BRING SOME GUSTY WINDS TO THE CENTRAL COAST THIS AFTERNOON...AND TO THE SANTA YNEZ RANGE AND ADJACENT S CST OF SBA COUNTY BELOW PASSES AND CANYONS THIS EVENING. GUSTY NW WINDS WILL OCCUR TODAY AND TONIGHT NEAR THE I-5 CORRIDOR...BUT SHOULD REMAIN BELOW ADVISORY LEVELS. TODAY SHOULD BE ANOTHER RATHER COOL DAY...WITH TEMPS GENERALLY 5 TO 10 DEGREES BELOW NORMAL FOR MID MARCH IN MOST AREAS. A SHORT WAVE TROUGH WILL MOVE INTO THE W COAST TONIGHT. THE WRF SHOWS PLENTY OF LOW LVL MOISTURE TONIGHT...BUT CROSS SECTIONS SUGGEST THAT THE MARINE LAYER WILL BECOME MORE SHALLOW IN NATURE. AS A RESULT...HAVE LEFT CLOUDY OUT OF THE COASTAL SLOPES AND THE SANTA CLARITA VALLEY TONIGHT...AND REDUCED COVERAGE SLIGHTLY IN THE OTHER L.A./VTU COUNTY VLYS. N OF PT CONCEPTION...THE TAIL END OF A SFC FRONT WILL MOVE TO THE N OF THE AREA...AND WHILE IT LOOKS AS THOUGH ANY RAIN WILL REMAIN N OF THE AREA...THERE SHOULD BE A FAIR AMOUNT OF CLOUDS TONIGHT AND MONDAY MORNING. UPSLOPE NLY FLOW WILL LIKELY CAUSE SOME LOW CLOUDS/FOG TO DEVELOP ON NORTHERN SLOPES TONIGHT/MON MORNING. WITH WEAKENING ONSHORE GRADS...RISING HEIGHTS/THICKNESSES...AND WARMING AT 950 MB...EXPECT SEVERAL DEGREES OF WARMING IN MOST AREAS MON...WITH THE GREATEST WARMING IN THE VALLEYS...MTNS AND ANTELOPE VALLEY. N-S GRADS PEAK MONDAY NIGHT...SO XPCT GUSTY WINDS TO APPROACH ADVISORY LEVELS NEAR THE INTERSTATE 5 CORRIDOR...AND THRU AND BELOW PASSES IN THE SANTA YNEZ RANGE AND ADJACENT S CST OF SBA COUNTY. THE NLY FLOW WILL LIKELY CONTINUE TO CAUSE LOW CLOUDS TO PILE ONTO NRN SLOPES MONDAY NIGHT/TUE MORNING. EXPECT MUCH LESS STRATUS MON NIGHT/TUE MORNING...LIKELY CONFINED TO CSTL SXNS OF L.A. COUNTY AND POSSIBLY THE CENTRAL COAST. HOWEVER...THE 06Z RUN OF THE WRF NOW SHOWS LOW LVL NELY FLOW ACROSS THE CENTRAL COAST...SO LATER SHIFTS MAY WANT TO TAKE CLOUDS OUT OF THE FCST FOR THAT TIME. TEMPS SHOULD WARM SEVERAL MORE DEGREES IN MOST AREAS ON TUE...WITH MAX TEMPS IN THE WARMER VALLEY LOCATIONS LIKELY APPROACHING 80 DEGREES. LONG TERM...A WEAK TROUGH MOVING WILL MOVE INTO THE ERN PAC ON WED. THE GFS IS FASTER THAN THE WRF OR THE ECMWF WITH THIS...AND AS A RESULT...SHOWS HEIGHTS/THICKNESSES FALLING A BIT ON WED. WITH THE SLOWER WRF/ECMWF SOLUTIONS...HEIGHTS WOULD PEAK ACROSS THE AREA ON WED. HAVE LEANED TOWARD THIS SOLUTION...WHICH SHOULD MAKE WED THE WARMEST DAY ACROSS MOST OF THE REGION...WITH TEMPS IN THE WARMER VALLEY LOCATIONS LIKELY RISING ABOVE 80 DEGREES...AND INLAND AREAS OF THE CSTL PLAIN WARMING WELL INTO THE 70S. AS THE WEAK TROUGH MOVES OVER THE FCST AREA...SOME COOLING SHOULD BEGIN ON THU. SHOW A LARGE BROAD TROUGH APCHG THE REGION IN THE WAKE OF THIS SYSTEM FRI...AND WITH HEIGHTS/THICKNESSES CONTG TO LOWER...ADDITIONAL COOLING IS LIKELY. A STRONG SHORT WAVE ROTATING AROUND THE SRN END OF THIS TROUGH WILL APCH THE W CST ON SAT. IT WILL BRING ADDITIONAL COOLING...AND IT THE FARTHER SOUTH ECMWF IS CORRECT...COULD BRING A THREAT OF RAIN LATE SAT OR SAT NIGHT. FOR NOW...HAVE LEFT THE FCST FOR SAT DRY...BUT LATER SHIFTS WILL LIKELY HAVE TO AT LEAST INCREASE CLOUD COVER. .AVIATION...15/1800Z. AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL PERSIST. OTHERWISE A WEAK TROUGH OF LOW PRESSURE EXTENDING ALONG 130W WILL MOVE ASHORE AND EXIT THE EAST HALF OF THE AREA MONDAY MORNING. MODERATE NORTHWEST UPPER LEVEL WINDS WILL BECOME MODERATE WEST EARLY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. LOW LEVEL CLOUD TOPS WERE AROUND 4.5FT THIS MORNING...WHILE THE CATALINA EDDY GRADUALLY DISSIPATE THROUGH EARLY MONDAY MORNING LOW CLOUDS TOPS WILL DESCEND AND THE CLOUD FIELD WILL BECOME SCATTERED. KLAX...THERE IS A CHANCE CIGS AROUND 030 WILL LINGER THROUGH EARLY AFTERNOON THEN ASCEND AND BECOME SCATTERED. THERE IS A CHANCE CIGS WILL REDEVELOP AROUND 006 AND PERSIST FOR SEVERAL HOURS. KBUR...THERE IS A CHANCE CIGS AROUND 025 WILL LINGER THROUGH THE EARLY PERIOD THEN REDEVELOP IN THE LATER PERIOD. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/BRUNO AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.